MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number D4295
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).Date sent to the fda: 4/20/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did this issue contribute to any patient adverse event? how many devices demonstrated the alleged deficiency? are there any photos available? additional information was requested, the following was obtained: please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(b)(6), rn.Nurse supervisor cvor, (b)(6).The following information was received: i am not sure if it encountered customers or not, this was a question about packaging and product description and a discrepancy was noted.I am writing to inform you of a possible complaint on our suture packaging.I was encouraged to reach out to you about it.It is a d special suture and after contacting the d special line and other marketing professionals, i have been told it is a ¿multipass¿ suture, but not labeled as such on the packaging, the box, or any of our databases that we can see.The code is d4295.If i/we are incorrect, my apologies, but thought i would bring it your attention.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.It was reported by the sales rep, that there was a possible complaint on our suture packaging.It is a d special suture and after contacting the d special line and other marketing professionals, it was told it is a ¿multipass¿ suture, but not labeled as such on the packaging, the box, or any of our databases that they can see.The device was not returning.There were no patient consequences reported.Additional information was requested.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24926570
Report Number2210968-2026-04210
Device Sequence Number5168280
Product Code GAW
UDI-Device Identifier10705031024946
UDI-Public10705031024946
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD4295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer04/20/2026
05/01/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/01/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown